Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 178, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 5, 2010, 4:06 PM CDT for LeFlore County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2010, 4:06 PM CDT (21:06 UTC)
- Expired
- Aug 5, 2010, 4:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 56 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
135 WUUS54 KTSA 052106 SVRTSA OKC079-052145- /O.NEW.KTSA.SV.W.0178.100805T2106Z-100805T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 406 PM CDT THU AUG 5 2010 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LE FLORE COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 445 PM CDT * AT 405 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF WISTER...MOVING SOUTHEAST AT 10 MPH. STORM HAZARDS INCLUDE... WIND GUSTS TO 60 MPH... * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WISTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3484 9479 3496 9488 3502 9482 3496 9466 TIME...MOT...LOC 2106Z 301DEG 8KT 3497 9483 $$
2 follow-up statements
982 WWUS54 KTSA 052127 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 427 PM CDT THU AUG 5 2010 OKC079-052145- /O.CON.KTSA.SV.W.0178.000000T0000Z-100805T2145Z/ LE FLORE OK- 427 PM CDT THU AUG 5 2010 ...SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM CDT FOR CENTRAL LE FLORE COUNTY... AT 426 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WISTER... MOVING SOUTHEAST AT 10 MPH. STORM HAZARDS INCLUDE... WIND GUSTS TO 60 MPH... PENNY SIZE HAIL... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WISTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3484 9479 3496 9488 3502 9482 3496 9466 TIME...MOT...LOC 2127Z 293DEG 8KT 3496 9477 $$
814 WWUS54 KTSA 052139 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 439 PM CDT THU AUG 5 2010 OKC079-052150- /O.EXP.KTSA.SV.W.0178.000000T0000Z-100805T2145Z/ LE FLORE OK- 439 PM CDT THU AUG 5 2010 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LE FLORE COUNTY EXPIRES AT 445 PM CDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. LAT...LON 3484 9479 3496 9488 3502 9482 3496 9466 TIME...MOT...LOC 2140Z 293DEG 8KT 3495 9474 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:10 PM CDT, 56 minutes earlier.
Area forecast discussion, Aug 5, 3:10 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
310 PM CDT THU AUG 5 2010
.DISCUSSION...
A COLD FRONT HAS MOVED INTO THE AREA AS ANTICIPATED... BRINGING
SCATTERED SHOWERS AND THUNDERSTORMS WITH IT. THE FRONT IS CURRENTLY
LOCATED FROM JUST SOUTH OF MCALESTER TO JUST NORTH OF FORT SMITH.
EVEN THOUGH THERE IS SHOWER ACTIVITY CURRENTLY DEVELOPING SOUTH
OF THE FRONT... VERY HOT CONDITIONS CONTINUE ACROSS SOUTHEAST
OKLAHOMA AND WEST CENTRAL ARKANSAS THIS AFTERNOON... WITH HEAT
INDEX VALUES REACHING BETWEEN 105 AND 110 DEGREES. SOUTHWARD
PROGRESSION OF THE FRONT IS JUST ABOUT HALTED... SO SIMILAR
CONDITIONS ARE EXPECTED AGAIN TOMORROW OVER THE SAME AREA.
THEREFORE... WILL EXTEND THE CURRENT EXCESSIVE HEAT WARNING AND
HEAT ADVISORY IN ITS CURRENT CONFIGURATION THROUGH FRIDAY
AFTERNOON.
FURTHER NORTH... WITH PASSAGE OF THE FRONT CONDITIONS HAVE COOLED
CONSIDERABLY COMPARED TO THE PAST WEEK OR SO... ALTHOUGH DEWPOINTS
REMAIN RATHER HIGH. SIMILAR CONDITIONS ARE EXPECTED AGAIN TOMORROW
FOR AREAS NORTH OF THE FRONT... PROVIDING A BRIEF RESPITE FROM THE
RECENT EXCESSIVE HEAT. CHANCES FOR SCATTERED SHOWERS AND
THUNDERSTORMS WILL LESSEN OVERNIGHT TONIGHT... EVENTUALLY BECOMING
MINIMAL ACROSS THE ENTIRE AREA.
AS HIGH PRESSURE BUILDS BACK INTO THE REGION OVER THE NEXT FEW DAYS...
THE HEAT WILL RETURN. BY SUNDAY AFTERNOON... HEAT INDEX VALUES
OVER 105 WILL ONCE AGAIN BE EXPERIENCED ACROSS MOST OF EASTERN
OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS... LIKELY PROMPTING
ISSUANCE OF A NEW ROUND OF WIDESPREAD HEAT ADVISORIES AND
WARNINGS. THE ABOVE NORMAL HEAT IS EXPECTED TO PERSIST ACROSS THE
REGION THROUGHOUT THE UPCOMING WEEK... WITH ONLY MINIMAL CHANCES
FOR PRECIPITATION.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 94 73 96 / 30 10 10 10
FSM 75 95 74 97 / 40 20 10 10
MLC 75 96 75 99 / 30 10 10 10
BVO 68 93 69 97 / 20 0 10 10
FYV 71 89 68 93 / 40 20 10 10
BYV 70 88 67 92 / 40 20 0 10
MKO 71 94 71 97 / 40 10 10 10
MIO 69 92 70 96 / 40 10 0 10
F10 72 94 73 98 / 30 10 10 10
HHW 78 100 77 99 / 20 10 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM THURSDAY FOR OKZ072.
HEAT ADVISORY UNTIL 7 PM THURSDAY FOR OKZ049-OKZ053-OKZ073-
OKZ074-OKZ075-OKZ076.
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM THURSDAY FOR ARZ019-ARZ020-
ARZ029.
&&
SHORT TERM...18
LONG TERM....06Hazardous weather outlook, Aug 5, 1:00 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT THU AUG 5 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT THU AUG 5 2010
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...PRIMARILY ALONG AND SOUTH OF INTERSTATE 40.
ONSET...AFTERNOON.
DANGEROUS HEAT.
RISK...SIGNIFICANT.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...FORT SMITH METROPOLITAN AREA AND
THE ARKANSAS RIVER VALLEY OF EAST CENTRAL OKLAHOMA AND
WEST CENTRAL ARKANSAS.
DISCUSSION...
A COLD FRONT AND OUTFLOW BOUNDARY HAVE COMBINED TO PUSH THROUGH
MUCH OF NORTHEAST OKLAHOMA AND PORTIONS OF FAR NORTHWEST ARKANSAS.
ONGOING THUNDERSTORM ACROSS NORTHWEST ARKANSAS WILL CONTINUE
EASTWARD FURTHER INTO ARKANSAS...WHILE ADDITIONAL STORMS ARE
EXPECTED ALONG AND SOUTH OF THE COLD FRONT. INCREASING
INSTABILITY AND TEMPERATURES NEAR 100 DEGREES WILL SUPPORT A RISK
OF STRONG TO SEVERE DOWNBURST WINDS WITH ANY STORMS THAT
DEVELOP SOUTH OF THE COLD FRONT. THE RISK OF SEVERE WEATHER
WILL DIMINISH AFTER SUNSET.
HEAT INDEX VALUES WILL EXCEED 105 DEGREES THIS AFTERNOON OVER
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. SLIGHTLY COOLER
AIR IS EXPECTED TO MOVE INTO THE AREA TONIGHT...AND WILL
PROVIDE A BRIEF BREAK FROM THE RECENT EXCESSIVE HEAT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHEAST
OKLAHOMA AND WEST CENTRAL ARKANSAS INTO THE EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY AND SUNDAY...DANGEROUS HEAT POTENTIAL.
MONDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS
HEAT POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE ON FRIDAY ASSOCIATED
WITH THE WEAKENING COLD FRONTAL BOUNDARY. HUMIDITY VALUES WILL
REMAIN HIGH DESPITE THE FRONTAL PASSAGE...AND THIS WILL AGAIN
SUPPORT HEAT INDEX VALUES OVER 100 DEGREES THROUGH THE WEEKEND.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH OF NEXT
WEEK ALONG WITH CONTINUED HOT CONDITIONS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Aug 5, 2:58 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
258 PM CDT THU AUG 5 2010
ARZ029-052030-
SEBASTIAN AR-
258 PM CDT THU AUG 5 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY...
IN WEST CENTRAL ARKANSAS
SOUTHERN SEBASTIAN
AT 259 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF
PATTERSON...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HARTFORD.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3496 9423 3496 9429 3495 9431 3495 9437
3493 9439 3492 9442 3493 9443 3507 9437
3505 9422 3496 9422
TIME...MOT...LOC 1959Z 274DEG 7KT 3499 9432Special weather statement, Aug 5, 3:07 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
307 PM CDT THU AUG 5 2010
OKZ049-052030-
PUSHMATAHA OK-
307 PM CDT THU AUG 5 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
NORTHEASTERN PUSHMATAHA
AT 307 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ALBION...
MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...ALBION.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3463 9517 3469 9509 3469 9505 3463 9494
3451 9493 3451 9504 3448 9503 3447 9504
TIME...MOT...LOC 2007Z 309DEG 9KT 3464 9510Special weather statement, Aug 5, 3:24 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
324 PM CDT THU AUG 5 2010
OKZ049-052100-
PUSHMATAHA OK-
324 PM CDT THU AUG 5 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
NORTHERN PUSHMATAHA
AT 324 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CLAYTON...
MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...CLAYTON...NASHOBA...TUSKAHOMA AND KIAMICHI.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3462 9510 3444 9518 3457 9543 3468 9538
TIME...MOT...LOC 2024Z 289DEG 9KT 3461 9535Special weather statement, Aug 5, 3:36 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
336 PM CDT THU AUG 5 2010
OKZ075-076-052115-
LATIMER OK-LE FLORE OK-
336 PM CDT THU AUG 5 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
WESTERN LE FLORE AND SOUTHEASTERN LATIMER
AT 337 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST
OF BENGAL...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BENGAL AND TALIHINA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3481 9494 3469 9505 3479 9514 3488 9504
TIME...MOT...LOC 2037Z 311DEG 6KT 3480 9508Special weather statement, Aug 5, 3:53 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
353 PM CDT THU AUG 5 2010
OKZ075-076-052130-
LATIMER OK-LE FLORE OK-
353 PM CDT THU AUG 5 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
WESTERN LE FLORE AND EASTERN LATIMER
AT 354 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF BENGAL...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BENGAL.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3492 9477 3471 9489 3484 9509 3495 9501
TIME...MOT...LOC 2054Z 294DEG 6KT 3488 9501Special weather statement, Aug 5, 4:03 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
403 PM CDT THU AUG 5 2010
OKZ076-052130-
LE FLORE OK-
403 PM CDT THU AUG 5 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL LE FLORE
AT 403 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF FANSHAWE...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FANSHAWE AND WISTER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.
LAT...LON 3484 9479 3497 9493 3497 9492 3505 9484
3497 9465
TIME...MOT...LOC 2103Z 305DEG 6KT 3497 9485The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:10 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 65 min |
| Aug 4, 7:25 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 50 min |
| Aug 4, 7:47 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 28 min |
| Aug 4, 8:13 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 24 min |
| Aug 5, 6:51 AM CDT | Special Weather Statement | TSA | Washington | 24 min |
| Aug 5, 7:19 AM CDT | Special Weather Statement | TSA | Washington | 26 min |
| Aug 5, 3:07 PM CDT | Special Weather Statement | TSA | Latimer | 23 min |
| Aug 5, 3:24 PM CDT | Special Weather Statement | TSA | Pushmataha | 36 min |
| Aug 5, 3:36 PM CDT | Special Weather Statement | TSA | Latimer | 39 min |
| Aug 5, 3:53 PM CDT | Special Weather Statement | TSA | LeFlore | 37 min |
| Aug 5, 4:03 PM CDT | Special Weather Statement | TSA | LeFlore | 27 min |
| Aug 5, 5:06 PM CDT | Special Weather Statement | TSA | LeFlore | 39 min |
| Aug 5, 5:28 PM CDT | Special Weather Statement | TSA | Pushmataha | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.